Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 410, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 2, 2002, 8:56 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2002, 8:56 PM CDT (01:56 UTC)
- Expired
- Aug 2, 2002, 9:40 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Copiah County, MS, Lincoln County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3945 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
904 WUUS54 KJAN 030156 SVRJAN MSC029-085-030240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 855 PM CDT FRI AUG 2 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 940 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESSON...OR ABOUT 7 MILES NORTHEAST OF BROOKHAVEN. THIS STORM WAS MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL LINCOLN COUNTY REMAIN OVER RURAL COPIAH COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3161 9029 3178 9032 3176 9071 3162 9072
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:30 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI AUG 2 2002 MAIN FORECAST CHALLENGES WILL BE TIMING AND INTENSITY OF SHORTWAVES AND STRENGTH OF RIDGING FROM THE N. MODELS ONCE AGAIN DIFFER ON STRENGTH AND POSITION OF WAVES MOVING OVER REGION BENEATH HIGH PRESSURE RIDGE POSITIONED TO OUR NORTH. WATER VAPOR PIX SHOW DEFINED SHORTWAVES IN FLOW...MORE IN LINE WITH AVN THAN MORE ILL DEFINED ETA...SO WILL FOLLOW AVN SOLUTION. SHORTWAVE FORECAST TO DROP ACROSS REGION TONIGHT WITH ASSOCIATED UPPER JET MAX BUT MOST ACTIVITY WILL END DURING THE EVENING. NEXT WAVE FORECAST ACROSS SE MS CORNER TOMORROW BUT WITH LITTLE OR NO JET SUPPORT. UPPER TROF DEVELOPING TO THE E BECOMES MORE DEFINED SUNDAY AS CENTER OF BROAD TROF SHIFTS INTO THE NRN GULF. ANOTHER WAVE TO PUSH INTO ERN ZONES SUNDAY ABD CROSS THE REGION SUNDAY NIGHT. WEAK UPPER LEVEL SHEAR ZONE ALSO NOTED ACROSS SE COUNTIES TO LIFT SLOWLY NWD AND 850 MB LOW SHIFTS WWD INTO ERN ZONES BY 00Z MON. HOWEVER...MODELS SHOW SIGNIFICANT DECREASE IN MOISTURE FIELD WITH MEAN RH VALUES LESS THAN 40 PERCENT AND PRECIPTABLE WATER BELOW 1.5 INCHES FOR THE FIRST TIME IN A WHILE. WILL KEEP BEST CHANCE OF RAIN EAST CENTRAL AND SRN POPS BUT SHOULD SEE MORE HIT AND MISS CONVECTION RATHER THAN LARGE CONVECTIVE ELEMENTS WITH HEAVY RAIN. ANOTHER VORT LOBE IS SHIFTED ACROSS THE REGION SUNDAY NIGHT. THE UPPER SHEAR ZONE CONTINUES AND THE 850 MB LOW WILL BE CENTERED OVER EAST CENTRAL MS BY MONDAY MORNING SO WILL KEEP AT LEAST SLIGHT CHANCE POPS FOR SUNDAY NIGHT. FALT UPPER TROUGH TO BE POSITIONED FROM TX COAST TO FL PANHANDLE BY MONDAY WITH INCREASING MOSITURE FIELDS AND AN 850 MB LOW ACROSS THE FORECAST AREA. PRECIPITABLE WATER VALUES RETURN TO 2 INCHES AND ABOVE SO WILL INCREASE POPS TO AT LEAST CHANCE ALL OF REGION. UPPER TROUGH SHIFTS TO S AND W WITH TIME AND WILL RETURN TO MORE OF A SCATTERED AFTERNOON CONVECTION REGIME WITH ISOLATED CELLS THROUGH THE EARLY EVENING. BEST RAIN CHANCE WILL BE SRN AREAS THROUGH THE EXTENDED PERIOD AS UPPER RIDGING HAMPERS CONVECTION N. PRELIM NUMBERS... JAN 72/94/71/93/73 1213 MEI 71/93/70/92/72 1324 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Local storm report, Aug 2, 6:21 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI AUG 02 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LAUREL MS WIND DAMAGE
08/02/02 JONES NUMEROUS TREES AND
POWERLINES DOWN IN THE
MYRICK AREA. ONE TREE ON
A HOUSE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| Aug 3, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 43 min |
| Aug 3, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
| Aug 3, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 41 min |
| Aug 3, 5:57 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
| Aug 3, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Aug 3, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 46 min |
| Aug 3, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.